Tympanic Membrane Haematoma in a RivaroxabanTreated Patient: A Case Report

Inês Saldanha, Ricardo Matos, Tiago Órfão, Margarida Santos

Abstract


New generation oral anticoagulants — rivaroxaban, apixaban and edoxaban — represent an important medical achievement. Their therapeutic effectiveness and ease of use make them essential in the management of thromboembolic conditions. However, as warfarin, they have known haemorrhagic risks. This paper reports the case of a 50-year-old female who presented with ear pain and spontaneous blood discharge in her right ear, after a two-week treatment with rivaroxaban. The physical examination revealed a spontaneous tympanic haematoma in the inferior quadrants, adjacent to the umbus. She denied any manipulation of the ear canal. Our goal is to alert for a presumable side effect of this drug in clinical practise.


Keywords


Hematoma/etiology; Rivaroxaban/adverse effect; Tympanic Membrane

Full Text:

PDF


Refbacks

  • There are currently no refbacks.